Journal Article

Hypodontia in orthodontically treated children

Anita Fekonja

in The European Journal of Orthodontics

Published on behalf of European Orthodontics Society

Volume 27, issue 5, pages 457-460
Published in print October 2005 | ISSN: 0141-5387
Published online July 2005 | e-ISSN: 1460-2210 | DOI: http://dx.doi.org/10.1093/ejo/cji027
Hypodontia in orthodontically treated children

More Like This

Show all results sharing this subject:

  • Restorative Dentistry and Orthodontics

GO

Show Summary Details

Preview

The frequency of hypodontia in orthodontically treated children, both male and female, and the association between tooth type, the upper or lower arch, the affected side and Angle's classification were studied using interviews, oral, study cast and panoramic radiographic examinations of 212 patients with a mean age of 12 years 7 months.

A hypodontia frequency of 11.3 per cent was found for the total sample. This was higher than the incidence of hypodontia reported in other studies of orthodontically treated children. The most frequently missing teeth were the maxillary lateral incisors, and maxillary and mandibular second premolars. The missing teeth were more often absent on the right (54.2 per cent) than on the left (45.8 per cent) side, in both males and females. One tooth was absent in 29.2 per cent of patients, two in 58.5 per cent, but seldom three or more. Orthodontic space closure was the treatment of choice in 87.5 per cent of the subjects.

Journal Article.  2716 words. 

Subjects: Restorative Dentistry and Orthodontics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.